Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 313, NWS Louisville, KY

June 15, 2011Perry County, Indiana; Breckinridge County, Meade County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jun 15, 2011, 4:19 AM CDT for Perry County, Indiana; Breckinridge County, Meade County, Kentucky. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2011, 4:19 AM CDT (09:19 UTC)
Expired
Jun 15, 2011, 4:45 AM CDT
In force
26 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Perry County, IN, Breckinridge County, KY, Meade County, KY

The radar

The Louisville radar (KLVX), 49 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 9.3 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2011-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 49 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2011-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 192 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
49 J/kg
Mixed-layer CIN
-536 J/kg
Mixed-layer LCL
936 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
192 m²/s²
0-3 km storm-relative helicity
283 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

747 
WUUS53 KLMK 150919
SVRLMK
INC123-KYC027-163-150945-
/O.NEW.KLMK.SV.W.0313.110615T0919Z-110615T0945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
419 AM CDT WED JUN 15 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BRECKINRIDGE COUNTY IN NORTH CENTRAL KENTUCKY...
  NORTHWESTERN MEADE COUNTY IN NORTH CENTRAL KENTUCKY...
  CENTRAL PERRY COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 445 AM CDT/545 AM EDT/

* AT 415 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  GERALD...MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  CHENAULTT AND AMMONS...
  MANNING CROSSING AND MOOLEYVILLE...
  RHODELIA AND CONCORDIA...
  FRYMIRE AND ANDYVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3805 8667 3812 8643 3811 8640 3813 8639
      3813 8637 3794 8636 3792 8667
TIME...MOT...LOC 0919Z 265DEG 20KT 3798 8658
WIND...HAIL 60MPH 1.00IN

$$

JSD
2 follow-up statements
345 
WWUS53 KLMK 150938
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
438 AM CDT WED JUN 15 2011

INC123-KYC027-163-150945-
/O.CON.KLMK.SV.W.0313.000000T0000Z-110615T0945Z/
PERRY IN-MEADE KY-BRECKINRIDGE KY-
438 AM CDT WED JUN 15 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM
CDT/545 AM EDT/ FOR NORTHERN BRECKINRIDGE...NORTHWESTERN MEADE AND
EASTERN PERRY COUNTIES...

AT 433 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR MANNING CROSSING...MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  FRYMIRE AND ANDYVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3809 8654 3812 8643 3811 8640 3813 8639
      3813 8637 3794 8636 3793 8653 3809 8655
TIME...MOT...LOC 0938Z 265DEG 20KT 3799 8645
WIND...HAIL 60MPH 1.00IN

$$

JSD
758 
WWUS53 KLMK 150944
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
444 AM CDT WED JUN 15 2011

INC123-KYC027-163-150955-
/O.EXP.KLMK.SV.W.0313.000000T0000Z-110615T0945Z/
PERRY IN-MEADE KY-BRECKINRIDGE KY-
444 AM CDT WED JUN 15 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BRECKINRIDGE...
NORTHWESTERN MEADE AND EASTERN PERRY COUNTIES HAS EXPIRED...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3809 8654 3812 8643 3811 8640 3813 8639
      3813 8637 3794 8636 3793 8653 3809 8655
TIME...MOT...LOC 0945Z 265DEG 20KT 3799 8640

$$

JSD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:23 AM CDT, 1 hour 56 minutes earlier.

Area forecast discussion, Jun 15, 2:23 AM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
323 AM EDT WED JUN 15 2011

.SHORT TERM (TODAY AND TONIGHT)...

A BUSY SHORT TERM FORECAST PERIOD WITH 2 GOOD CHANGES OF CONVECTION
ON THE WAY.  FIRST OF ALL WE HAVE AN MCS OVER ILLINOIS/IOWA/NORTHERN
MISSOURI THIS MORNING AT THE BASE OF A POTENT MID LEVEL TROUGH AND
NOSE OF A GOOD LLJ.  FARTHER SOUTH OVER SOUTHERN MISSOURI ANOTHER
MCS IS ON THE RISE JUST AHEAD OF A COLD FRONT STEMMING FROM AN IOWA
SFC LOW PRESSURE.  THIS SOUTHERN MCS HAS STRENGTHENED THIS MORNING
AND CONTINUES TO DEVELOP NORTHWARD.  THE SPACE IN BETWEEN THE 2
MCS/S IS EXPECTED TO FILL IN OVER THE NEXT FEW HOURS CREATING A
BROKEN LINE OF CONVECTION.  THIS CONVECTION WILL MOVE EAST INTO
SOUTHWEST INDIANA AND WEST CENTRAL KY BY AROUND 10 TO 12Z THIS
MORNING.  BECAUSE WE LIE NORTH OF A WARM FRONT WHICH WAS OVER SE
MISSOURI AND WESTERN TENNESSEE AS OF 7Z...CONVECTION IS EXPECTED TO
BE ELEVATED AS IT MAKES IT/S WAY EAST ACROSS OUR REGION DURING THE
MORNING HOURS.  MOST AREAS SHOULD SEE A GOOD QUARTER TO A HALF INCH
OF RAIN WITH MAYBE SOME SMALL HAIL POSSIBLE IN THE STRONGEST STORMS.

THEN THE 12Z SPC WRF AND THE 0Z NAM/GFS HINT AT A BREAK IN
CONVECTION OR A DECREASE IN COVERAGE OF CONVECTION FOR THE EARLY
AFTERNOON HOURS.  DURING THIS TIME PERIOD...THE ATMOSPHERE WILL HAVE
TIME TO RE-ENERGIZE AND BECOME MUCH MORE UNSTABLE AS WE ENTER THE
WARM SECTOR OF THIS WEATHER SYSTEM.  HOWEVER...INSTABILITY MAY BE
LIMITED TO HOW LONG MORNING RAINS AND CLOUDS STICK AROUND.
NEVERTHELESS...IF WE DO DE-STABILIZE WELL...OUR WESTERN COUNTIES
WOULD HAVE THE MOST INSTABILITY DUE TO THE LONGER RECOVERY TIME AND
CONVECTION MAY RE-FIRE THERE AHEAD OF THE APPROACHING COLD FRONT BY
MID TO LATE AFTERNOON.  LEFT OVER BOUNDARIES FROM THIS MORNING/S
CONVECTION MAY ALSO HELP FOCUS NEW AFTERNOON STORMS.  SHOULD THESE
STORMS MATERIALIZE...BULK SHEER PARAMETERS INDICATE THAT THEY COULD
BE SUPERCELLULAR IN NATURE (0-6 KM BS 45-60 KTS AND 0-1 KM BS 20-25
KTS).  MOSTLY UNIDIRECTIONAL LL WINDS DEPICTED BY HODOGRAPHS WOULD
SUGGEST THE POSSIBILITY OF SPLITTING SUPERCELLS.  ALSO A GOOD
CORRIDOR OF 200 TO 250 HELICITY DEVELOPS OVER CENTRAL AND EASTERN KY
DURING THE LATE AFTERNOON/EARLY EVENING HOURS.  THESE FACTORS COULD
LEAD TO A TORNADO OR TWO.  CAPE VALUES ARE EXPECTED TO BE IN THE
2500 TO 3500 RANGE THIS AFTERNOON SHOULD THE ATMOSPHERE RECOVER
FULLY...SO LARGE HAIL WILL BE ANOTHER THREAT.  AS STORMS TRANSITION
TO MORE SHORT LINE SEGMENTS AND WITH STEEP LL LAPSE RATES...DAMAGING
WINDS WILL BE A CONCERN AS WELL.  THE BEST TIME FOR SEVERE WEATHER
TODAY WILL BE MID AFTERNOON THROUGH THIS EVENING SO KEEP ABREAST OF
DEVELOPING WEATHER DURING THIS TIME FRAME.  AND AGAIN...THE STRENGTH
OF THE STORMS WILL REMAIN CONDITIONAL ON ATMOSPHERE RECOVERY AFTER
THIS MORNING/S CONVECTION.

AS FOR TEMPS...WE/LL BE IN THE WARM SECTOR TODAY SO DESPITE CLOUDS
AND RAIN...BELIEVE HIGHS SHOULD REACH THE LOW TO MID 80S.  TONIGHT
LOWS SHOULD HOLD IN THE LOW TO MID 60S.

.LONG TERM (THURSDAY - TUESDAY)...

THURSDAY THROUGH SUNDAY...

A LOW AMPLITUDE AND SLOWLY PROGRESSIVE FLOW ACROSS THE CONUS AT
500MB IS EXPECTED THURSDAY THROUGH FRIDAY SOUTH OF A SERIES OF UPPER
DISTURBANCES ACROSS SOUTHERN CANADA AND THE NORTHERN STATES.
DRIER AIR WILL ARRIVE FROM THE WEST BY EARLY THURSDAY BEHIND AN
OCCLUDED FRONT EXITING THE COMMONWEALTH. EXPECT MOSTLY SUNNY SKIES
THURSDAY WITH DEWPOINTS FALLING INTO THE UPPER 50S BY LATE THURSDAY
AFTERNOON. WITH WEST WINDS AND PLENTY OF SUN...TEMPERATURES THURSDAY
WILL ACTUALLY WARM SLIGHTLY COMPARED TO WEDNESDAY'S HIGHS...REACHING
THE MID TO UPPER 80S.

A BROAD BUT NOT ESPECIALLY DEEP TROUGH WILL DOMINATE THE CENTRAL
ROCKIES FRIDAY AND SATURDAY. THIS FEATURE WILL SLOWLY WORK ITS WAY
TOWARDS THE NORTHERN PLAINS BY LATE SUNDAY.

A GENERAL WARMING TREND WILL BEGIN FRIDAY ACROSS THE LOWER OHIO
VALLEY AND BY SUNDAY...HOT AND HUMID WEATHER SIMILAR TO WHAT WE
EXPERIENCED EARLY THIS MONTH IS LIKELY. BY LATE IN THE WEEKEND
SOUTHWEST FLOW...BOTH ALOFT AND AT THE SURFACE WILL MOVE AS FAR
NORTH AS THE SOUTHERN GREAT LAKES.

WE DO HAVE SOME OPPORTUNITIES FOR PRECIPITATION FRIDAY AND SATURDAY.
SEVERAL WEAK DISTURBANCES ARE FORECAST TO CREST A FLAT RIDGE
EXPECTED TO BE CENTERED OVER KANSAS. IN ADDITION...A WARM FRONT WILL
SLOWLY MOVE NORTHEASTWARD ACROSS THE LOWER OHIO VALLEY DURING THE
EARLY PORTION OF THE WEEKEND. THE NAM IS THE SLOWEST WITH THE
POSITIONING OF THIS WARM FRONT AND DOES NOT MOVE IT NORTHEAST OF THE
BLUEGRASS REGION UNTIL SATURDAY AFTERNOON. IT IS POSSIBLE THAT
CONVECTION COULD ARRIVE AS EARLY AS FRIDAY MORNING AS BOTH THE GFS
AND THE NAM FORECAST A NOCTURNAL CONVECTION SYSTEM TO CROSS CENTRAL
MISSOURI AND SOUTHERN ILLINOIS DURING THE PRE-DAWN HOURS FRIDAY.
DEWPOINTS WILL INCREASE MARKEDLY BE FRIDAY AFTERNOON...SO THE NIGHT
TIME HOURS EARLY SATURDAY THROUGH EARLY MONDAY WILL FEEL MUGGY.

HIGHS WILL EXCEED 90 CERTAINLY BY SUNDAY AND POSSIBLY ON SATURDAY.

MONDAY AND TUESDAY...

BY MONDAY...500MB RIDGING WILL HAVE STRENGTHENED OVER THE TENNESSEE
VALLEY. THE STORM TRACK IS EXPECTED TO HAVE SHIFTED TO OUR
NORTHWEST...EXTENDING FROM THE LOWER MISSOURI VALLEY THROUGH THE
WESTERN GREAT LAKES. HOT HUMID WEATHER WITH LIGHT WINDS ARE LIKELY
FOR THE FIRST PORTION OF THE WORK WEEK WITH LITTLE OPPORTUNITY FOR
CONVECTION.

&&

.AVIATION (06Z TAF ISSUANCE)...

FIRST TAF CONCERN FOR THIS MORNING WILL BE LIGHT BR AT BWG.  SUSPECT
WITH THE LOWER 60S DEWPOINTS AND ONLY SCATTERED HIGH CLOUDS FOR THE
NEXT 4 TO 5 HOURS...5 TO 6SM BR WILL BE LIKELY AT BWG.

THE NEXT TAF CONCERN WILL BE THE MCS OVER IOWA/ILLINOIS/MISSOURI AS
OF 5Z.  THE LATEST HRRR IS DOING WELL WITH IT/S CURRENT POSITION AND
HAS IT FILLING IN TO THE SOUTH MEETING WITH ANOTHER MCS OVER
SOUTHERN MISSOURI.  THIS LINE OF CONVECTION IS EXPECTED TO MOVE INTO
OUR FORECAST AREA AHEAD OF AN APPROACHING WARM FRONT BY AROUND
SUNRISE OR SHORTLY AFTER.  HAVE ADJUSTED THE TIMING ON T-STORMS INTO
THE TAF SITES SLIGHTLY FROM THE 0Z ISSUANCE.

THEN THE 12Z SPC WRF HINTS AT A BREAK IN PRECIP FOR LATE
MORNING/EARLY AFTERNOON WHICH SEEMS REASONABLE GIVEN THE NEED FOR
THE ATMOSPHERE TO RECOVER BEFORE ANOTHER ROUND OF STORMS FIRES.
THEREFORE ONLY LEFT CB/S IN THE TAFS FOR THIS TIME PERIOD.

THE ATMOSPHERE SHOULD BE ABLE TO RECOVER GIVEN ENOUGH BREAKS IN THE
CLOUD COVER BY LATE AFTERNOON/EARLY EVENING.  MOST MODELS INDICATE
THAT WE SHOULD BE IN THE WARM SECTOR BY THEN WITH STORMS FIRING
AHEAD OF AN APPROACHING COLD FRONT.  STORMS SHOULD AFFECT THE TAF
SITE THROUGH THE EVENING...DECLINING AFTER MIDNIGHT.  THESE
AFTERNOON/EVENING STORMS COULD BE STRONG TO SEVERE IN NATURE
DEPENDING ON HOW MUCH DESTABILIZATION IS EXPERIENCED AFTER THE FIRST
ROUND OF STORMS THIS MORNING.

AS FOR WINDS...THE TAF SITES SHOULD STAY LIGHT ESE DURING THE
MORNING HOURS.  THEN SHIFT TO THE SOUTH THIS AFTERNOON PICKING UP
SPEED INTO THE 10 TO 12 KT RANGE WITH A FEW HIGHER GUSTS POSSIBLE.
AFTER THE COLD FRONTAL PASSAGE DURING THE MID TO LATE EVENING
HOURS...WINDS SHOULD SHIFT TO THE WEST.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

SHORT TERM........AMS
LONG TERM.........JSD
AVIATION..........AMS
Hazardous weather outlook, Jun 15, 2:51 AM CDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
351 AM EDT WED JUN 15 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-160800-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
351 AM EDT WED JUN 15 2011 /251 AM CDT WED JUN 15 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

NUMEROUS THUNDERSTORMS...SOME OF WHICH COULD BECOME STRONG...WILL
MOVE ACROSS SOUTHERN INDIANA AND CENTRAL KENTUCKY THROUGH THE
MORNING HOURS TODAY. THE MAIN THREATS WITH THESE STORMS WILL BE HEAVY
RAINFALL...SMALL HAIL...AND CLOUD TO GROUND LIGHTNING.

THERE IS POTENTIAL FOR STRONG TO SEVERE STORMS TO DEVELOP AS
EARLY AS MID AFTERNOON AND CONTINUING THROUGH THIS EVENING AS A
COLD FRONT MOVES THROUGH THE AREA. THE MAIN THREATS WITH THESE
STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. AN ISOLATED TORNADO
THREAT WILL ALSO EXIST...MAINLY ACROSS CENTRAL KENTUCKY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED
FRIDAY THROUGH THE WEEKEND AS A WARM FRONTAL BOUNDARY SLOWLY MOVES
THROUGH THE OUTLOOK AREA. THE STRONGEST STORMS WILL BE CAPABLE OF
PRODUCING SMALL HAIL...GUSTY WINDS...AND DANGEROUS LIGHTNING.
WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT DAMAGING WINDS AND HAIL TODAY
INTO TONIGHT.

AMS/JSD

In the hours before

Special weather statement, Jun 15, 3:54 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
454 AM EDT WED JUN 15 2011

INZ076-083-084-089-150930-
CRAWFORD-DUBOIS-ORANGE-PERRY-
454 AM EDT WED JUN 15 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
HALF INCH HAIL...

AT 448 AM EDT/348 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM JASPER
TO 8 MILES EAST OF SANTA CLAUS...AND MOVING EAST AT 30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND HALF INCH HAIL...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  JASPER...
  DUBOIS AND DUBOIS CROSSROADS...
  CRYSTAL AND UNIONTOWN...
  CUZCO AND HILLHAM...
  NORTON AND FRENCH LICK MUNICIPAL AIRPORT...

THESE STORMS WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE
MARKERS 74 AND 86.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3856 8655 3811 8641 3813 8647 3811 8647
      3809 8644 3804 8678 3810 8679 3811 8681
      3813 8682 3816 8682 3819 8680 3820 8690
      3844 8699
TIME...MOT...LOC 0854Z 256DEG 27KT 3841 8684 3810 8673

AMS
Special weather statement, Jun 15, 4:15 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
515 AM EDT WED JUN 15 2011

INZ089-090-KYZ024-025-151000-
BRECKINRIDGE-HARRISON-MEADE-PERRY-
415 AM CDT WED JUN 15 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS WILL MOVE EAST ACROSS PERRY...WESTERN
MEADE...AND NORTHERN BRECKINRIDGE COUNTIES...

AT 410 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A BROKEN LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15
MILES SOUTHWEST OF ENGLISH TO 9 MILES NORTHWEST OF HARDINSBURG...AND
MOVING EAST AT 30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN...SMALL PEA OR
DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  HARDINSBURG...
  STEPHENSPORT AND CHENAULTT...
  MYSTIC AND MANNING CROSSING...
  FREDONIA AND RHODELIA...
  RAYMOND AND CLIFTON MILLS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3805 8667 3809 8645 3814 8634 3816 8635
      3817 8639 3819 8639 3818 8632 3821 8630
      3822 8621 3777 8618 3775 8667 3780 8668
      3791 8666 3792 8669
TIME...MOT...LOC 0914Z 274DEG 26KT 3814 8655 3783 8657

JSD

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 3:54 AM CDTSpecial Weather StatementLMKDubois, Perry36 min
Jun 15, 4:27 AM CDTSpecial Weather StatementLMKCrawford, Dubois, Orange, Perry33 min
Jun 15, 5:00 AM CDTSpecial Weather StatementLMKFloyd, Harrison, Orange, Washington45 min
Jun 15, 5:58 AM CDTSpecial Weather StatementLMKCrawford, Harrison, Orange, Perry, Washington32 min
Jun 15, 6:32 AM CDTSpecial Weather StatementLMKHarrison28 min
Jun 15, 6:04 PM CDTSpecial Weather StatementLMKDubois26 min
Jun 15, 6:09 PM CDTSevere Thunderstorm WarningLMKDubois19 min
Jun 15, 6:34 PM CDTSpecial Weather StatementLMKPerry26 min
Jun 15, 4:15 AM CDTSpecial Weather StatementLMKBreckinridge, Meade45 min
Jun 15, 5:13 AM CDTSpecial Weather StatementLMKBreckinridge, Grayson, Larue, Ohio32 min
Jun 15, 6:58 AM CDTSpecial Weather StatementLMKBullitt32 min
Jun 15, 7:01 AM CDTSpecial Weather StatementLMKHardin29 min
Jun 15, 7:21 AM CDTSpecial Weather StatementLMKNelson, Washington24 min
Jun 15, 7:25 AM CDTSpecial Weather StatementLMKHardin35 min
Jun 15, 7:27 AM CDTSpecial Weather StatementLMKHart33 min
Jun 15, 7:37 AM CDTSpecial Weather StatementLMKBoyle23 min
Jun 15, 7:50 AM CDTSpecial Weather StatementLMKBullitt25 min
Jun 15, 8:01 AM CDTSpecial Weather StatementLMKLarue14 min
Jun 15, 8:20 AM CDTSpecial Weather StatementLMKLarue25 min
Jun 15, 8:35 AM CDTSpecial Weather StatementLMKHardin25 min
Jun 15, 8:44 AM CDTSpecial Weather StatementLMKAdair31 min
Jun 15, 9:24 AM CDTSpecial Weather StatementLMKJefferson, Oldham, Shelby, Spencer36 min
Jun 15, 9:26 AM CDTSpecial Weather StatementLMKAdair, Metcalfe34 min
Jun 15, 9:35 AM CDTSpecial Weather StatementLMKCumberland, Monroe25 min
Jun 15, 9:56 AM CDTSpecial Weather StatementLMKAdair, Casey, Lincoln, Russell34 min
Jun 15, 10:01 AM CDTSpecial Weather StatementLMKClinton29 min
Jun 15, 10:23 AM CDTSpecial Weather StatementLMKBoyle, Marion, Washington37 min
Jun 15, 10:36 AM CDTSpecial Weather StatementLMKLincoln24 min
Jun 15, 10:55 AM CDTSpecial Weather StatementLMKBoyle, Garrard, Jessamine, Lincoln, Mercer35 min
Jun 15, 11:04 AM CDTSevere Thunderstorm WarningLMKClark, Fayette, Garrard, Jessamine, Madison26 min
Jun 15, 11:36 AM CDTSpecial Weather StatementLMKClark, Madison24 min
Jun 15, 4:17 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Ohio28 min
Jun 15, 4:28 PM CDTSpecial Weather StatementLMKOhio32 min
Jun 15, 4:43 PM CDTSevere Thunderstorm WarningLMKButler, Grayson, Ohio32 min
Jun 15, 4:44 PM CDTSpecial Weather StatementLMKBreckinridge31 min
Jun 15, 5:16 PM CDTSevere Thunderstorm WarningLMKButler29 min
Jun 15, 5:39 PM CDTSpecial Weather StatementLMKEdmonson36 min
Jun 15, 5:44 PM CDTSevere Thunderstorm WarningLMKButler, Edmonson, Warren31 min
Jun 15, 6:04 PM CDTSevere Thunderstorm WarningLMKButler, Logan, Warren26 min
Jun 15, 6:15 PM CDTSevere Thunderstorm WarningLMKBarren, Butler, Edmonson, Warren30 min
Jun 15, 6:42 PM CDTSevere Thunderstorm WarningLMKBarren, Edmonson, Warren18 min
Jun 15, 6:53 PM CDTSpecial Weather StatementLMKAllen, Warren37 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.